Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 17, NWS Brownsville, TX

May 28, 2013Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at May 28, 2013, 12:41 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at May 28, 2013, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 28, 2013, 12:41 PM CDT (17:41 UTC)
In effect from
May 28, 2013, 1:00 PM CDT
Expired
May 28, 2013, 7:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS74 KBRO 281741
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1241 PM CDT TUE MAY 28 2013

...GUSTY WINDS EXPECTED ALONG THE LOWER TEXAS COASTLINE...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MIDWEST WILL
INTERACT WITH A BROAD SURFACE HIGH PRESSURE SYSTEM OVER THE
SOUTHEASTERN STATES TO PRODUCE STRONG AND GUSTY SOUTHEAST WINDS
ALONG THE LOWER TEXAS COASTLINE THIS AFTERNOON. THESE STRONG WINDS
WILL PERSIST INTO THE EARLY EVENING HOURS AND WILL THEN DIMINISH
SOME AFTER SUNSET.

TXZ251-254>257-290000-
/O.NEW.KBRO.WI.Y.0017.130528T1800Z-130529T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1241 PM CDT TUE MAY 28 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...THE SOUTHEAST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE WITH GUSTS UP TO 35 TO 40 MPH.

* TIMING...THE STRONGEST WINDS WILL START THIS AFTERNOON AND WILL
  CONTINUE INTO THE EARLY EVENING HOURS. 

* IMPACT...THE STRONG SOUTHEAST WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
1 follow-up statement
095 
WWUS74 KBRO 290007
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CDT TUE MAY 28 2013

...WINDS SLOWLY DIMINISHING...

.THE STRONG SOUTHEAST WINDS CONTINUE TO DIMINISH AS THE SUNSETS
AND DAYTIME HEATING ENDS. GUSTY CONDITIONS TO PERSIST TONIGHT BUT
ARE NOT EXPECTED TO BE AS STRONG AS EARLIER TODAY. 

TXZ251-254>257-290115-
/O.EXP.KBRO.WI.Y.0017.000000T0000Z-130529T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
707 PM CDT TUE MAY 28 2013

...WIND ADVISORY HAS EXPIRED...

SOUTHEAST WINDS OF 20 TO 25 MPH EARLY THIS EVENING TO DIMINISH TO
15 TO 20 MPH BEFORE 10 PM. 

$$


GB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 6:55 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 28, 6:55 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 AM CDT TUE MAY 28 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE PRESSURE GRADIENT ALONG THE COAST AND THE GULF
WATERS WILL CONTINUE TO STRENGTHEN ACROSS THE RIO GRANDE VALLEY
THROUGH THE DAY KEEPING SOUTHEAST WINDS BETWEEN 20 TO 25 KNOTS
AND GUSTS UP TO 30 KNOTS. BKN CLOUD DECK WILL QUICKLY BREAK EARLIER
THAN ANTICIPATED BECOMING SCATTERED BY MID DAY. AS THE LOW PRESSURE
OVER THE WESTERN PART OF THE STATE DEEPENS THE SE WINDS WILL REMAIN
BREEZE THROUGH THE NIGHT WITH GUSTS UP TO 20 KNOTS. EXPECT LOW
CLOUDS TO RETURN AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT TUE MAY 28 2013/

SHORT TERM /NOW THROUGH WEDNESDAY/...UPPER LEVEL LOW ENTERING THE
NORTHWEST PACIFIC COAST WITH ITS AXIS ALONG THE PACIFIC COAST WILL
BEGIN TO DEEPEN TODAY INTO TOMORROW BECOMING MORE NEGATIVELY TILTED
AS THE UPPER LEVEL JET TAKES A DIG SOUTHWARD. AS THIS UPPER LEVEL
TROUGH DIGS SOUTHEAST THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
ALONG THE CENTRAL AND SOUTHERN TEXAS REGION. AS A RESULT...THE
SURFACE LEE SIDE TROUGH WILL CONTINUE TO DEEPEN THROUGH THE DAY
INCREASING THE SE INFLOW ACROSS THE CWA TODAY. SE WINDS WILL RANGE
FROM 20 TO 25 MPH WITH GUSTS UP TO 30 MPH ESPECIALLY DURING PEAK
HEATING THROUGH THE AFTERNOON. PWATS VALUES WILL BE AROUND 1.50
INCHES ACROSS THE CWA WITH SOME DRY AIR INTRUSION FROM THE WEST AT
THE UPPER LEVELS AND A WESTERLY FLOW ALOFT. THE LACK OF DEEPER
MOISTURE IN THE AREA AND THE INCREASE IN SE WINDS WILL LIMIT THE
DEVELOPMENT OF CONVECTION TODAY. ABUNDANT SUNSHINE EARLIER TODAY
WILL ALLOW FOR HIGH TEMPERATURES TO REACH THE MID 90S ACROSS MUCH OF
THE CWA WITH THE FAR WEST TRENDING A FEW DEGREES HIGHER COMPARED TO
YESTERDAY. TONIGHT...THE SE WINDS WILL REMAIN BREEZE THROUGH THE
NIGHT AS THE PRESSURE GRADIENT REMAINS STRONG  ALONG THE COAST.

THE UPPER LEVEL TROUGH WILL KEEP SOUTH TEXAS REGION UNDER DIFFLUENT
FLOW ALOFT WHICH WILL ALLOW A MORE FAVORABLE INITIATION OF CONVECTION
ALONG THE EASTERN SIDE OF THE SIERRA MADRE. THE LOW TEMPERATURES
WILL BE IN THE MID 70S ACROSS THE CWA. PWATS VALUES WILL INCREASE TO
1.70 INCHES OR MORE ALONG THE WEST. EXPECT THE SHOWER ACTIVITY TO
INITIATE ALONG EAST OF THE MOUNTAINS EARLY IN THE NIGHT AND
PROPAGATE EASTWARD THROUGH THE EARLY MORNING HOURS. THERE IS A
POSSIBILITY THAT THIS ACTIVITY CAN HOLD TOGETHER AS THE ENVIRONMENT
WILL BECOME UNSTABLE AND ENHANCE A THE SHOWER ACTIVITY ALONG THE
WESTERN PORTION OF THE CWA. INCREASED POPS TO 20 PERCENT ALONG THE
WEST. HIGH TEMPERATURES WILL REMAIN IN THE MID 90S WEDNESDAY. MOST
OF THE ACTIVITY WILL DIMINISH AS THE SE WINDS INCREASE IN THE
AFTERNOON HOURS ONCE AGAIN.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...700MB RIDGE IS
EXPECTED TO PREVAIL ACROSS THE SOUTHEAST UNITED STATES THURSDAY
INTO FRIDAY AS AN INVERTED TROUGH DEVELOPS ACROSS THE WESTERN GULF
OF MEXICO THROUGH THE REST OF THE WEEK. TROPICAL MOISTURE ACROSS
THE BAY OF CAMPECHE IS PROGGED TO MAKE ITS WAY TOWARDS NORTHEAST
MEXICO THROUGH THE WEEKEND AS A 700MB LOW/TROUGH ACROSS THE
NORTHERN PLAINS BRINGS A SURFACE TROUGH/FRONT TOWARDS THE CENTRAL
AND SOUTHERN PLAINS SATURDAY. WITH THE WEAK COLD FRONT MOVING INTO
NORTH TEXAS SUNDAY AND THE GFS PROGGING A WEAK AREA OF LOW
PRESSURE DEVELOPING ACROSS THE BAY OF CAMPECHE THROUGH THE
WEEKEND...WILL GO AHEAD AND MENTION A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY AND MONDAY AS INSTABILITY AND MOISTURE
INCREASES ACROSS SOUTH TX THROUGH THE REST OF THE FORECAST PERIOD.

MARINE...
TODAY THROUGH WEDNESDAY...THE SE WINDS WILL CONTINUE TO
STRENGTHEN EARLY THIS MORNING TO SMALL CRAFT ADVISORY CONDITIONS FOR
THE OFFSHORE WATERS AND CONTINUE THROUGH THE EVENING WITH SEAS UP TO
6 TO 7 FEET. ALSO A SCA FOR WINDS WILL BE IN EFFECT STARTING LATE THIS
MORNING AND CONTINUING THROUGH THE DAY FOR THE LAGUNA MADRE WITH
WINDS BETWEEN 20 TO 25 MPH AND GUSTS UP TO 30 MPH. THE GRADIENT WILL
REMAIN STRONG THROUGH THE NIGHT BUT BELOW SCA CRITERIA. THIS
CONDITIONS WILL PERSIST THROUGH THE SHORT TERM FORECAST AS THE UPPER
LEVEL TROUGH MOVES ACROSS THE CENTRAL PLAINS. EXPECT THE WINDS TO
INCREASE ONCE AGAIN WEDNESDAY WITH ANOTHER SCA ISSUANCE AND HIGH
SEAS.

WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE TO STRONG SOUTHEAST
WINDS SHOULD PREVAIL ACROSS THE COASTAL WATERS WED NIGHT INTO
THURSDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. THE PRESSURE GRADIENT IS PROGGED TO WEAKEN THURS
NIGHT INTO FRIDAY AND WINDS WILL DIMINISH FRIDAY AS A RESULT.
LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ON FRIDAY BEFORE
THE PRESSURE GRADIENT INCREASES ON SATURDAY. MODERATE TO STRONG
SOUTHEAST WINDS WILL RETURN ON SATURDAY AS A RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  78  90  80 /  10  10  10  10
BROWNSVILLE          88  78  93  78 /  10  10  10  10
HARLINGEN            91  77  93  77 /  10  10  10  10
MCALLEN              92  77  96  78 /  10  10  10  10
RIO GRANDE CITY      94  77  95  77 /  10  10  20  10
SOUTH PADRE ISLAND   83  79  87  81 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...55
GRAPHICAST/UPPER AIR...CAMPBELL
Hazardous weather outlook, May 28, 5:32 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 AM CDT TUE MAY 28 2013

TXZ248>257-291045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
532 AM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED RISK OF RIP CURRENT IS EXPECTED AT THE LOCAL BEACHES
THROUGH THE END OF THE WEEK IMPROVING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-291045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
532 AM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT OVER THE LAGUNA MADRE
AND A SMALL CRAFT ADVISORY FOR THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES CONDITIONS EXPECTED TO CONTINUE ALONG THE
LOWER TEXAS COAST THROUGH WEDNESDAY. CONDITIONS WILL BEGIN TO
IMPROVE FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:05 AM CDTSmall Craft AdvisoryBRO51 hr
May 28, 4:05 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.